MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: there were no photos provided for review, but a physical sample was received by our quality team for evaluation.During evaluation, a partial tray was returned for analysis.One catheter was returned.The inner valve of the catheter was found damaged, creating an opening/hole, which could lead to a leak.Therefore, the result of the investigation confirmed the reported failure.A definite root cause and when the damaged occurred could not be determined.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001619203 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Complaints received for this product and conditions will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for the identification of emerging trends.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was initially reported that the safe-t-centesis catheter drainage system did not function as intended during a diagnostic thoracentesis procedure.Initially, the customer stated that there were no injuries or adverse events associated with the complaint.During follow-up with the facility, it was clarified that the safe-t-centesis needle was introduced with positive fluid return, and the catheter was advanced.Upon initiating manual aspiration, air was unexpectedly aspirated from the catheter.The system only aspirated fluid when the white membrane area was manually occluded; otherwise, air entered the catheter, producing an audible hiss.Suction was completed while maintaining occlusion of the one-way membrane, and the catheter was removed.A follow-up chest x-ray revealed a loculated hydro-pneumothorax.The patient remained under supervision for additional imaging.

Brand Name
SAFE-T-CENTESIS TRAY 6FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23501364
Report Number1423507-2025-00138
Device Sequence Number15668103
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(10)0001619203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIG1260T
Device Lot Number0001619203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale